News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: rash on spine.. possible from humira???


 hmmm - Thu Nov 13, 2008 12:16 am

i just recently started on humira (pen injections) two weeks ago tomarrow will be my second dose. im also taking methotrexate, plaquenil, prednisone, acyclovir, and percocet, but last week i started to get what i thought was pimples on my back. but its not its red bumps and if you just glance i guess they look like pimples but not really its a rash, the bumps are bright red, but don't itch and they are only on my spine from about my shoulder blades down.
im basically wondering if it could be something from the humira and if i should wait to take my dose tomarrow and go speak with my rheumatologist
i never got a rash at the injection site nor did i have any pain or tenderness
im just asking because ive never see a rash solely on the spine like this
thanx
hmmm
 Dr. Safaa Mahmoud - Fri Nov 14, 2008 11:31 am

User avatar Hello,

Allergic reaction in the form of skin rash is a known side effect of the Humira (a Tumor Necrosis Factor (TNF) blocker).
This is a considerable side effect that you should inform your doctor with before receiving the second dose.

A rash with this particular distribution makes exclusion f viral reactivation (herpes Zoster) is essential too even if you are under antiviral therapy. Being on immunosuppressive medications, make you at risk of virus reactivation that can also present in atypical form and with no itching or numbness.

These are the two most important causes (in my openion) to be excluded before your next dose and before considering any other causes.

I would advise you to inform your doctor and to follow up with him.
Please keep updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here